Is there a strong connection between taking liothyronine and/or levothyroxine and and increase in fasting glucose? Anyone else experience an increase when you started or while on T4 and/or T3 thyroid medicine?
If you did, did your fasting glucose improve on its own in time? Were you able to reduce your increased fasting glucose with lifestyle changes?
Because both thyroid and pancreas are part of the endocrine system, they do have to work together, but just starting levothyroxine or liothyronine should not cause your fasting blood sugar to rise.
My fasting blood sugars had begun to rise a few years ago, and yes, I can often control it by watching what I eat - for instance, if I eat a bowl of ice cream in the evening, my blood sugar will be elevated in the morning, but if I eat an apple, cheese, etc it won't be. I also have to make sure I get plenty of exercise.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.